Sometimes my mind/brain feels like it’s on fire, but I don’t want to feel emotionally blunted/dead, either. Is his how they work, or is it only initially, before they ‘fully’ work and get stabilize/make one feel more normal or whatever?
My pdoc prescribed me Risperdal, and after taking .5 mg, the next day I didn’t feel too well…I don’t know if I should try something else or need/should stick it out…or perhaps not take meds at all.
It takes months before APs fully work.
I would give it some time.
Yeah it could take a month before the good effects kick in. I had a rough time initially on Zyprexa but am doing well on it now, it doesn’t blunt or deaden me and I took a trip across the country on it without any significant problems.
What do you mean by that? What were your symptoms?
Do you mean you also felt deadened/blunted on Zyprexa initially?
I actually took 1mg of Risperdal for a month before and felt increasingly deadened/flat and hopeless sometimes, so I stopped it. Perhaps I should’ve given it more time than a month, I don’t know.
I just felt more blunted/flat and wasn’t able to enjoy music and such much. I felt ‘grey’ so to speak throughout the day and really didn’t like it. But if this is supposed to sometimes happen before they fully ‘work,’ then perhaps I should tough it out…even if it may take several months or so…I don’t know.
I felt socially scared and forgetful on it initially. I don’t think it ever deadened me, but it does make me drowsy. Other medications have. Of course I’ve found my results don’t necessarily match other people’s, everybody’s different. I got that effect with Seroquel in particular.
Yes, I also felt like I had more fear when I took it…like even more disconnected from others and my brain, or something.
They will blunt you so to speak, heavy fatigue is normal, at first. In time it gets much better, although never perfect.
Do the APs work well for paranoia/suspiciousness/delusions? I don’t hear voices or have hallucinations, as far as I know. My pdoc dx’d me with Schizoaffective disorder, and sometimes said I was hypomanic.
Do you mean your emotions eventually ‘level out’ so to speak, so you feel more ‘normal’ rather than totally flat/blunted or feeling very strong emotions, etc.?
Thank you to everyone who responded, by the way.
Mine never leveled out on risperdal or invega. You will have to try another drug
Always blunted on those drugs
Have you found something that works for you?
No I’m still stuck on invega
It’s different for everyone, different for each med. But generally yes, you should feel more normal and not flat/blunted in time. Again these take months to work properly and for your body to adjust. They are changing, significantly, the serotonin and dopamine levels in the brain. So it is completely normal and common to be fatigued, blunted, emotionally flat, etc. at first.
But, I advise you to always express in detail how you are feeling, everything you are sharing here, to your psychiatrist/doctors. They need to know where you are, how you are doing, as much detail as possible, as they can make med adjusts/changes as necessary. You aren’t just going through this alone, they have knowledge on these meds, and know the side effects better than anyone. Nothing to fear.
Thank you, Thomas, I appreciate the encouragement. The thing is, I fear that that’s how the meds may ‘work’ for me - by simply blunting/flattening me and just making me feel worse than I do without them…but perhaps I’m wrong…I took 1 mg of Risperdal for a month and that’s how I was feeling, and I didn’t want to tolerate it anymore, so I just quit it.
You will never get better without taking the medications. It’s the harsh reality that is schizophrenia/schizoaffective disorder.
I would talk to your psychiatrist about trying a different med. 1 month and still feeling lousy tells me you and your psychiatrist should be trying a new med.
Also I strongly advise you not to just stop taking your meds. This is a life-threatening condition and you need to seek treatment. There are many options still available, and finding the right med for you is part of the process.
How is this condition life threatening?
Schizophrenia, especially untreated, is strongly linked to a higher-than-normal chance of suicide and suicide attempts. https://www.webmd.com/schizophrenia/schizophrenia-and-suicide#1
Not only that, but the condition, if left untreated, will make day-to-day activies and daily life extremely difficult to manage.